Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 131, NWS Lubbock, TX

June 3, 2005Yoakum County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 3, 2005, 12:16 AM CDT for Yoakum County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2005, 12:16 AM CDT (05:16 UTC)
Expired
Jun 3, 2005, 1:15 AM CDT
In force
59 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Yoakum County, TX

The radar

The Lubbock radar (KLBB), 108 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 11:35 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 5.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2005-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1625 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2005-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1625 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
2374 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 10:37 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 2, 10:37 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1037 PM CDT THU JUN 2 2005

.UPDATE...
STRONG UPPER LEVEL LOW PRESSURE SYSTEM CROSSING NORTHWEST MEXICO
HEADED TOWARDS WEST TEXAS BY LATE FRIDAY MORNING. IN ADVANCE...
AIRMASS HAS BECOME VERY UNSTABLE WITH SURFACE BASED CAPES IN EXCESS
OF 3000 J/KG ACROSS CENTRAL AND EASTERN COUNTIES AS SURFACE DRY LINE
HAS RETREATED INTO WESTERN COUNTIES. LOW LEVEL WINDS HAVE ALSO
BACKED TO SOUTH-SOUTHEAST WITH WELL-DEFINED LOW LEVEL CONVERGENCE
AXIS CURRENTLY LYING ACROSS WESTERN THIRD OF THE AREA. LARGE SCALE
ASCENT QUICKLY APPROACHING AND HAS INITIATED LARGE THUNDERSTORMS
ACROSS FAR WEST TEXAS AND OUT ACROSS PECOS VALLEY INTO EXTREME
SOUTHEAST NEW MEXICO MOVING INTO FAR NORTHWEST PORTION OF TORNADO
WATCH AREA JUST TO OUR SOUTH. THESE BIG STORMS APPEAR HEADED TOWARDS
SOUTHERN ZONES BY OR SHORTLY AFTER MIDNIGHT AND ARE LIKELY TO ERUPT
INTO AT LEAST SOME SEVERE CELLS. SOMEWHAT UNCLEAR HOW MUCH
DEVELOPMENT TO EXPECT...BUT CHOSE TO FAVOR THE SPC SHREF MODEL WHICH
IS A BIT MORE AGGRESSIVE THAN CURRENT NAM RUN. HELICITY IN LOWER
LEVELS ALSO SUGGESTS UNUSUAL NIGHT-TIME TORNADO RISK. UNDER THESE
CONDITIONS WOULD THEREFORE EXPECT A WATCH OF SOME SORT TO BE ISSUED
IN COMING 2-3 HOURS. ALL PRODUCTS UPDATED.  MCQUEEN

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

05/99
Hazardous weather outlook, Jun 2, 8:35 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
835 PM CDT THU JUN 2 2005

TXZ021>044-040135-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
835 PM CDT THU JUN 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT AND
FRIDAY MORNING AS A STRONG UPPER LEVEL DISTURBANCE OVER NORTHWEST
MEXICO ROTATES NORTHEAST ACROSS THE TEXAS SOUTH PLAINS EARLY FRIDAY.
EXTREMELY UNSTABLE AIR COMBINED WITH A DRY LINE RETREATING INTO THE
WESTERN SOUTH PLAINS...AND TURNING AND INCREASING WINDS WITH
HEIGHT...ALL INDICATE AN INCREASING THREAT FOR SEVERE THUNDERSTORMS
AS THE STRONG UPWARDS FORCING ALOFT SPREADS OVER THE AREA. SEVERE
LINEAR STORMS ARE POSSIBLE...AS ARE MORE ISOLATED ROTATING
SUPERCELLS.

THE NORMAL NIGHTTIME STABILITY IS EXPECTED TO BE OVERCOME BY THIS
STRONG DISTURBANCE...SO THE PRIMARY THREAT TIMES WILL BE ROUGHLY
BETWEEN 11 PM THIS EVENING AND 9 AM FRIDAY.

VERY LARGE HAIL...ISOLATED TORNADOES...AND DAMAGING STRAIGHT LINE
WINDS WILL BE THE PRIMARY THREATS THROUGH EARLY FRIDAY.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS ARE POSSIBLE FRIDAY EVENING THROUGH WEDNESDAY MAINLY
DURING THE LATE AFTERNOON AND EVENING HOURS...AS A SLOSHING DRYLINE
AND WEAK UPPER LEVEL IMPULSES MOVE ACROSS WEST TEXAS. SUFFICIENT
ATMOSPHERIC INSTABILITY WILL LIKELY RESULT IN SOME THUNDERSTORMS
REACHING SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT.

MCQUEEN

In the hours before

Special weather statement, Jun 2, 11:50 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1150 PM CDT THU JUN 2 2005

TXZ021>044-031200-
GARZA-KENT-LYNN-STONEWALL-
1150 PM CDT THU JUN 2 2005

THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 381
EFFECTIVE UNTIL 7 AM CDT FRIDAY MORNING FOR THE FOLLOWING COUNTIES...

BAILEY...BRISCOE...CASTRO...CHILDRESS...COCHRAN...
COTTLE...CROSBY...DICKENS...FLOYD...GARZA...HALE... HALL...
HOCKLEY...KENT...KING...LAMB...LUBBOCK...LYNN...
MOTLEY...PARMER...STONEWALL...SWISHER...TERRY...YOAKUM

TORNADOES...HAIL TO 3 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS
TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.

THE TORNADO WATCH AREA IS APPROXIMATELY ALONG AND 95 STATUTE MILES
EAST AND WEST OF A LINE FROM 45 MILES NORTH NORTHEAST OF PLAINVIEW
TEXAS TO 45 MILES SOUTH OF LUBBOCK TEXAS.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 12:40 AM CDTSevere Thunderstorm WarningLUBTerry65 min
Jun 3, 1:30 AM CDTSevere Thunderstorm WarningLUBLynn60 min
Jun 3, 1:36 AM CDTSevere Thunderstorm WarningLUBYoakum24 min
Jun 3, 1:45 AM CDTSevere Thunderstorm WarningLUBTerry30 min
Jun 3, 1:47 AM CDTSevere Thunderstorm WarningLUBHockley, Lubbock43 min
Jun 3, 2:03 AM CDTSevere Thunderstorm WarningLUBYoakum27 min
Jun 3, 2:07 AM CDTSevere Thunderstorm WarningLUBCochran53 min
Jun 3, 2:15 AM CDTSevere Thunderstorm WarningLUBTerry27 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.